Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2009, 8:47 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 8:47 AM CDT (13:47 UTC)
- Expired
- Mar 26, 2009, 9:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 55 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:55 AM CDT | HAIL 0.75 | 4 N Del Rio, TX | HAIL REPORTED AT THE LONESOME DOVE RV PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 261347 SVREWX TXC137-271-465-261430- /O.NEW.KEWX.SV.W.0014.090326T1347Z-090326T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 847 AM CDT THU MAR 26 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDWARDS COUNTY... NORTHWESTERN KINNEY COUNTY... VAL VERDE COUNTY... * UNTIL 930 AM CDT. * AT 847 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 28 MILES WEST OF KICKAPOO CAVERN STATE PARK...OR 8 MILES NORTH OF DEL RIO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2984 10053 2950 10040 2939 10091 2954 10101 TIME...MOT...LOC 1348Z 249DEG 19KT 2949 10089 $$
1 follow-up statement
000 WWUS54 KEWX 261419 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 AM CDT THU MAR 26 2009 TXC137-271-465-261430- /O.CON.KEWX.SV.W.0014.000000T0000Z-090326T1430Z/ EDWARDS TX-VAL VERDE TX-KINNEY TX- 919 AM CDT THU MAR 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR NORTHWESTERN KINNEY...SOUTHERN VAL VERDE AND SOUTHWESTERN EDWARDS COUNTIES... AT 918 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF KICKAPOO CAVERN STATE PARK...OR 15 MILES NORTHEAST OF DEL RIO...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 2955 10087 2971 10049 2950 10040 2939 10091 TIME...MOT...LOC 1419Z 261DEG 18KT 2951 10070 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:20 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 26, 8:20 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 820 AM CDT THU MAR 26 2009 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE PLAINS AND 06Z NAM12 QPF. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/ AVIATION... COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z TO SHUT DONW THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR CONDTIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN TONIGHT ALONG I-35. FIRE WEATHER... EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER SHIFTS. PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/ DISCUSSION... FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA. FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY. ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM. WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 63 74 44 66 / 30 10 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 79 63 76 45 68 / 30 10 30 10 10 NEW BRAUNFELS MUNI AIRPORT 80 60 78 40 68 / 30 - 20 10 10 BURNET MUNI AIRPORT 79 59 68 39 64 / 20 10 20 10 - DEL RIO INTL AIRPORT 87 59 75 45 75 / 20 - 0 10 - GEORGETOWN MUNI AIRPORT 78 62 71 41 66 / 20 10 30 10 10 HONDO MUNI AIRPORT 84 62 81 41 70 / 30 - 10 10 10 SAN MARCOS MUNI AIRPORT 80 60 78 39 69 / 30 10 20 10 10 LA GRANGE - FAYETTE REGIONAL 78 66 81 42 65 / 50 10 30 10 - SAN ANTONIO INTL AIRPORT 82 65 77 44 71 / 30 - 20 10 10 STINSON MUNI AIRPORT 83 65 81 44 71 / 30 - 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS... FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 11/04/JB
Hazardous weather outlook, Mar 26, 6:00 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT THU MAR 26 2009 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 600 AM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM LEXINGTON TO SEGUIN TO JOURDANTON LINE. THE SEVERE THREAT IS MAINLY FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON AND EVENING. THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Mar 26, 7:14 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 SSW JOLLYVILLE 30.42N 97.76W
03/25/2009 M2.00 INCH TRAVIS TX COCORAHS
HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
SHINGLES.
&&
EVENT NUMBER 00379
BFLocal storm report, Mar 26, 7:19 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SSE JOLLYVILLE 30.43N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.
&&
EVENT NUMBER 00380
BFSpecial weather statement, Mar 26, 8:20 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 820 AM CDT THU MAR 26 2009 TXZ202-203-261415- KINNEY-UVALDE- 820 AM CDT THU MAR 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY AND UVALDE COUNTIES... AT 818 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR ANACACHO...OR 8 MILES SOUTHEAST OF SPOFFORD...MOVING NORTHEAST AT 20 MPH. PEOPLE IN SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...ANACACHO...DABNEY...BLEWETT AND CLINE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Mar 26, 8:39 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M3.00 INCH TRAVIS TX BROADCAST MEDIA
MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN
&&
EVENT NUMBER 00381
JPBLocal storm report, Mar 26, 8:44 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CASTELL 30.70N 98.50W
03/25/2009 E0.25 INCH LLANO TX LAW ENFORCEMENT
0411 PM HAIL 7 NNW ENCHANTED ROCK ST 30.61N 98.88W
03/25/2009 E1.75 INCH LLANO TX PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL SOUTHEAST OF
CASTELL.
0435 PM HAIL CASTELL 30.70N 98.50W
03/25/2009 M1.00 INCH LLANO TX LAW ENFORCEMENT
ALSO HEAVY RAIN CAUSING SOME FLOODING ON ROADWAYS
0441 PM HAIL 5 WSW SUNRISE BEACH VIL 30.56N 98.50W
03/25/2009 M1.75 INCH LLANO TX TRAINED SPOTTER
0445 PM HAIL SUNRISE BEACH VILLAGE 30.59N 98.42W
03/25/2009 M1.75 INCH LLANO TX TRAINED SPOTTER
VINYL SIDING DAMAGE ON NEARBY HOMES FROM LARGE HAIL
0452 PM HAIL KINGSLAND 30.66N 98.45W
03/25/2009 M0.75 INCH LLANO TX TRAINED SPOTTER
0453 PM HAIL HORSESHOE BAY 30.54N 98.35W
03/25/2009 M2.00 INCH BURNET TX TRAINED SPOTTER
0455 PM HAIL 1 WSW HORSESHOE BAY 30.53N 98.37W
03/25/2009 M1.75 INCH LLANO TX COCORAHS
GOLFBALL SIZED HAIL REPORTED BY COCORAHS OBSERVER.
STRONG WINDS IN ADVANCE OF HAIL.
0457 PM HAIL GRANITE SHOALS 30.59N 98.38W
03/25/2009 M0.50 INCH BURNET TX TRAINED SPOTTER
WIND GUSTS TO 50 MPH
0458 PM HAIL 3 NE KINGSLAND 30.70N 98.42W
03/25/2009 M1.00 INCH LLANO TX TRAINED SPOTTER
0508 PM HAIL MARBLE FALLS 30.58N 98.27W
03/25/2009 E1.25 INCH BURNET TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED HALF DOLLAR HAIL IN
MARBLE FALLS AT THE INTERSECTION OF FM 1431 AND HIGHWAY
281.
0511 PM HAIL MARBLE FALLS 30.58N 98.27W
03/25/2009 M1.75 INCH BURNET TX LAW ENFORCEMENT
0511 PM HAIL 8 SE CASTELL 30.62N 98.40W
03/25/2009 E1.75 INCH BURNET TX PUBLIC
PUBLIC REPORTED GOLFBALL HAIL SOUTHEAST OF CASTELL.
0525 PM HAIL SPICEWOOD 30.48N 98.17W
03/25/2009 E1.50 INCH BURNET TX TRAINED SPOTTER
0530 PM HAIL 1 N LAGO VISTA 30.47N 98.00W
03/25/2009 E1.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 1 INCH HAIL 1 MILE
NORTH OF THE LAGO VISTA AIRPORT.
0539 PM HAIL 3 ESE LEANDER 30.55N 97.82W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL IN
LEANDER.
0539 PM HAIL 2 SSE CEDAR PARK 30.49N 97.82W
03/25/2009 E1.75 INCH WILLIAMSON TX TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL AND WIND GUST OF
55MPH AT THE INTERSECTION OF HIGHWAY 183 AND 620.
0540 PM HAIL LEANDER 30.56N 97.86W
03/25/2009 E0.88 INCH WILLIAMSON TX TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL IN LEANDER.
0540 PM HAIL ANDERSON MILL 30.45N 97.81W
03/25/2009 E1.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED HAIL NEAR ANDERSON MILL
AND HIGHWAY 183.
0540 PM HAIL CEDAR PARK 30.51N 97.83W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0540 PM HAIL ROUND ROCK 30.52N 97.67W
03/25/2009 E2.00 INCH WILLIAMSON TX PUBLIC
0541 PM HAIL 1 SSE LEANDER 30.55N 97.85W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL COVERING
THE GROUND SOUTHEAST OF LEANDER
0542 PM HAIL AUSTIN 30.27N 97.74W
03/25/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
0542 PM HAIL 1 ESE CEDAR PARK 30.51N 97.82W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED 1 INCH HAIL NEAR CEDAR PARK.
0544 PM HAIL 1 SW ANDERSON MILL 30.44N 97.82W
03/25/2009 M1.75 INCH TRAVIS TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED GOLFBALL SIZE HAIL ON
BRIMFEILD COURT.
0544 PM HAIL CEDAR PARK 30.51N 97.83W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0545 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
03/25/2009 E0.75 INCH WILLIAMSON TX AMATEUR RADIO
AMATEUR RADIO REPORT RELAYED BY NWS FORT WORTH.
0545 PM HAIL 1 SE ANDERSON MILL 30.44N 97.79W
03/25/2009 E2.50 INCH TRAVIS TX TRAINED SPOTTER
SPOTTER REPORTED TENNIS BALL SIZE HAIL AT POND SPRINGS
AND ANDERSON MILL ROAD.
0545 PM HAIL 1 WSW WELLS BRANCH 30.44N 97.70W
03/25/2009 E2.00 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 2 INCH HAIL AT WELLS
BRANCH.
0545 PM HAIL 3 SSE JOLLYVILLE 30.41N 97.73W
03/25/2009 E2.75 INCH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO REPORTED BASEBALL SIZE HAIL AT WHISPERING
VALLEY DRIVE AND DUVAL ROAD.
0545 PM TSTM WND DMG 1 SW JOLLYVILLE 30.44N 97.76W
03/25/2009 TRAVIS TX EMERGENCY MNGR
AUSTIN EMERGENCY MANAGEMENT REPORTED POWERLINES DOWN AT
12000 BLOCK OF DRINGENBERG DRIVE.
0545 PM HAIL 4 S JOLLYVILLE 30.39N 97.75W
03/25/2009 E3.00 INCH TRAVIS TX BROADCAST MEDIA
TEACUP SIZE HAIL REPORTED BY MEDIA NEAR THE ARBORETUM.
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M2.50 INCH TRAVIS TX CO-OP OBSERVER
AUSTIN GREAT HILLS NWS COOP OBSERVER REPORTED TENNIS
BALL SIZE HAIL ON AND OFF BETWEEN 545PM AND 555PM.
SHREDDED LEAVES...DENTS IN AUTOS AND GUTTERS ON
ROOF...ALONG WITH A PATIO TABLE GLASS TOP SHATTERED.
TSTM TOTAL RAINFALL OF 0.47 WITH TSTM WIND GUSTS E30 TO
40 MPH.
0545 PM HAIL 2 SSE JOLLYVILLE 30.43N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.
0545 PM HAIL 10 NNW AUSTIN 30.40N 97.81W
03/25/2009 M3.00 INCH TRAVIS TX BROADCAST MEDIA
MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN
0550 PM HAIL 1 S BRUSHY CREEK 30.49N 97.74W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
BRUSHY CREEK.
0550 PM HAIL 2 SW BRUSHY CREEK 30.49N 97.77W
03/25/2009 M1.00 INCH WILLIAMSON TX COCORAHS
COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
BRUSHY CREEK.
0555 PM HAIL 1 W PFLUGERVILLE 30.44N 97.64W
03/25/2009 M2.00 INCH TRAVIS TX TRAINED SPOTTER
0555 PM HAIL 3 SSE JOLLYVILLE 30.41N 97.74W
03/25/2009 M2.50 INCH TRAVIS TX COCORAHS
DENTS IN CAR...BROKEN CAR WINDOWS. HAIL SIZE MOSTLY 1
TO 1.5 INCH.
0600 PM HAIL 2 S PFLUGERVILLE 30.41N 97.62W
03/25/2009 E0.50 INCH TRAVIS TX PUBLIC
MEMBER OF THE PUBLIC REPORTED MARBLE SIZE HAIL SOUTH OF
PFLUGERVILLE
0600 PM HAIL ROUND ROCK 30.52N 97.67W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
SOME DAMAGE TO ROOFS
0601 PM HAIL 1 S ROUND ROCK 30.50N 97.67W
03/25/2009 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
0615 PM HAIL 2 SSW JOLLYVILLE 30.42N 97.76W
03/25/2009 M2.00 INCH TRAVIS TX COCORAHS
HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
SHINGLES.
0630 PM HAIL COUPLAND 30.47N 97.38W
03/25/2009 E0.75 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00337 00375 00338 00339 00346 00340 00341 00345 00342
00343 00347 00344 00373 00354 00348 00361 00362 00349 00350 00356
00364 00370 00355 00363 00351 00352 00353 00357 00359 00367 00368
00372 00378 00380 00381 00365 00366 00358 00382 00369 00376 00360
00379 00371
JPBSpecial weather statement, Mar 26, 8:44 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CDT THU MAR 26 2009 TXZ183-184-202-261445- EDWARDS-KINNEY-VAL VERDE- 844 AM CDT THU MAR 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS...KINNEY AND VAL VERDE COUNTIES... AT 842 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF AMISTAD VILLAGE...OR 7 MILES NORTH OF DEL RIO...MOVING NORTHEAST AT 20 MPH. A SPOTTER REPORTED PEA SIZE HAIL IN NORTHWEST DEL RIO NEAR LAKE AMISTAD. PEOPLE IN NORTHWESTERN KINNEY...SOUTHWESTERN EDWARDS AND VAL VERDE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:04 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more | 10 hr |
| Mar 26, 9:05 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 55 min |
| Mar 26, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 61 min |
| Mar 26, 9:35 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde | 55 min |
| Mar 26, 10:23 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 38 min |
| Mar 26, 10:25 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 65 min |
| Mar 26, 10:41 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| Mar 26, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Medina, Uvalde | 62 min |
| Mar 26, 10:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Mar 26, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 30 min |
| Mar 26, 11:54 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Zavala | 51 min |
| Mar 26, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 63 min |
| Mar 26, 12:48 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Wilson | 42 min |
| Mar 26, 1:03 PM CDT | Tornado Warning | EWX | Atascosa | 27 min |
| Mar 26, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 66 min |
| Mar 26, 1:29 PM CDT | Red Flag Warning | EWX | Edwards, Val Verde | 5 hr |
| Mar 26, 2:08 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 37 min |
| Mar 26, 3:50 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Blanco, Dimmit, Edwards, Frio and 10 more | 30 hr |
| Mar 26, 4:00 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.